MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM
Model Number 61000
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a (b)(4) service technician checked out the machine at the customer site.It was found that the iv pole would not stay up & the handle bar in the back is bent.It was determined that the device is unrepairable and the shifting of the top cap which could indicate a damaged frame.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that the iv pole on the trima equipment unexpectedly lowers down.The iv pole won't stay up & the handle bar in the back is bent.No injury was reported for this incident and no patient was connected at the time the iv pole was sliding down, therefore no patient information is reasonably known.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a terumo bct service technician checked out the machine at the customer site.It was found that the iv pole would not stay up & the handle bar in the back is bent.It was determined that the device is unrepairable and the shifting of the top cap which could indicate a damaged frame.The device serial number history report indicates no further related issues have been reported for this device.The relevant customer-facing associate was sent a letter to notify them that the device has sustained significant damage and is not repairable under original manufacturer standards.The letter informed the associate that the device should not be returned to service due to the damage sustained.The associate was asked to contact the customer and explain that this device will not be repaired.Root cause: a root cause assessment was performed for this complaint.Based on the available information, the root cause of the frame damage and iv pole failure could not be determined, one possible cause relates to damage sustained at the customer site.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA APHERESIS SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
3032314970
MDR Report Key12217469
Report Number1722028-2021-00244
Device Sequence Number3842084
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK120076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown